MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM INS, 11R 14MM, VE

ENCORE MEDICAL, L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM INS, 11R 14MM, VE
Catalog Number 342-14-711
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/21/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an acute infection; while observing the surgeon swapped out the poly.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had an acute infection.The previous surgery and the revision detailed in this investigation occurred over 4 months apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) and product complaint report (pcr) database records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR 3DKNEE
Common Device Name
EMPOWR 3D KNEETM INS, 11R 14MM, VE
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5961324
Report Number1644408-2016-00668
Device Sequence Number672130
Product Code JWH
UDI-Device Identifier00888912167581
UDI-Public(01)00888912167581
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Catalogue Number342-14-711
Device Lot Number145T1004
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2016
Supplement Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR